Alert archive / Michigan / Wind Advisories in 2026
Wind Advisory 2, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Feb 19, 2026, 2:56 PM EST for 10 counties in Michigan. It took effect at Feb 20, 2026, 10:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2026, 2:56 PM EST (19:56 UTC)
- In effect from
- Feb 20, 2026, 10:00 AM EST
- Expired
- Feb 20, 2026, 7:35 PM EST
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
Counties Genesee County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Shiawassee County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 21 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967 WWUS73 KDTX 191956 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 256 PM EST Thu Feb 19 2026 MIZ060>062-068>070-075-076-082-083-200930- /O.NEW.KDTX.WI.Y.0002.260220T1500Z-260221T0200Z/ Shiawassee-Genesee-Lapeer-Livingston-Oakland-Macomb-Washtenaw- Wayne-Lenawee-Monroe- Including the cities of Warren, Lapeer, Monroe, Ann Arbor, Detroit, Pontiac, Owosso, Howell, Flint, and Adrian 256 PM EST Thu Feb 19 2026 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Genesee, Lapeer, Lenawee, Livingston, Macomb, Monroe, Oakland, Shiawassee, Washtenaw, and Wayne Counties. * WHEN...From 10 AM to 9 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SC
3 follow-up statements
961 WWUS73 KDTX 200849 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 349 AM EST Fri Feb 20 2026 MIZ060>062-068>070-075-076-082-083-202115- /O.CON.KDTX.WI.Y.0002.260220T1500Z-260221T0200Z/ Shiawassee-Genesee-Lapeer-Livingston-Oakland-Macomb-Washtenaw- Wayne-Lenawee-Monroe- Including the cities of Owosso, Warren, Detroit, Flint, Howell, Ann Arbor, Monroe, Pontiac, Adrian, and Lapeer 349 AM EST Fri Feb 20 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Genesee, Lapeer, Lenawee, Livingston, Macomb, Monroe, Oakland, Shiawassee, Washtenaw, and Wayne Counties. * WHEN...From 10 AM this morning to 9 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KGK
961 WWUS73 KDTX 202024 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 324 PM EST Fri Feb 20 2026 MIZ060>062-068>070-075-076-082-083-210200- /O.CON.KDTX.WI.Y.0002.000000T0000Z-260221T0200Z/ Shiawassee-Genesee-Lapeer-Livingston-Oakland-Macomb-Washtenaw- Wayne-Lenawee-Monroe- Including the cities of Monroe, Howell, Lapeer, Warren, Flint, Pontiac, Adrian, Ann Arbor, Detroit, and Owosso 324 PM EST Fri Feb 20 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Genesee, Lapeer, Lenawee, Livingston, Macomb, Monroe, Oakland, Shiawassee, Washtenaw, and Wayne Counties. * WHEN...Until 9 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TF
899 WWUS73 KDTX 210035 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 735 PM EST Fri Feb 20 2026 MIZ060>062-068>070-075-076-082-083-210145- /O.CAN.KDTX.WI.Y.0002.000000T0000Z-260221T0200Z/ Shiawassee-Genesee-Lapeer-Livingston-Oakland-Macomb-Washtenaw- Wayne-Lenawee-Monroe- Including the cities of Howell, Warren, Ann Arbor, Pontiac, Adrian, Flint, Lapeer, Detroit, Owosso, and Monroe 735 PM EST Fri Feb 20 2026 ...WIND ADVISORY IS CANCELLED... Wind gusts have decreased below advisory level so the threat has ended. Westerly winds gusting to 30 mph will remain possible into the overnight hours. $$ DRK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Feb 19, 12:57 PM EST, 1 hour 59 minutes earlier. Its key messages:
- Chance for rain showers today through Friday morning. Low chance for an embedded thunderstorm. Chance for snow showers Friday afternoon and evening.
- Southwest winds of 35 to 45 mph will be possible Friday afternoon across portions of Southeast Michigan.
- Light snow chances for Southeast Michigan late Sunday and Monday.
Area forecast discussion, Feb 19, 12:57 PM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1257 PM EST Thu Feb 19 2026
.KEY MESSAGES...
- Chance for rain showers today through Friday morning. Low chance
for an embedded thunderstorm. Chance for snow showers Friday
afternoon and evening.
- Southwest winds of 35 to 45 mph will be possible Friday afternoon
across portions of Southeast Michigan.
- Light snow chances for Southeast Michigan late Sunday and Monday.
&&
.AVIATION...
Region of dense fog remains rooted over Metro Detroit showing little
signs of improvement thus far today. Due to this, went much more
pessimistic on vsbys/cigs through the early tonight keeping LIFR
prevailing for PTK and the Detroit terminals unless obs begin to
show otherwise. To the north, VFR conditions have taken hold for the
afternoon with elevated light showers gradually working into the I-
69 corridor. Northern edge of this rain could clip MBS however main
rain chances are focused from FNT south. Some uncertainty with how
ceilings behave this evening for these northern terminals,
particularly FNT, once showers vacate with models adamant in lower
MVFR to near IFR cloud developing, which is partially seen in
upstream obs over northern IN. Renewed widespread fog/mist develop
for all terminals tonight as low pressure lifts into lower MI.
Attendant occluded front lifts through late tonight into Friday
morning bringing numerous showers and an isolated thunder chance
before clearing mid Friday morning. Strong southwesterly quickly
follow daytime Friday with gusts 30-35kts.
For DTW... LIFR fog and low cloud have held firm showing little
signs of improvement. While some improvement in visibilities to IFR
remain possible this afternoon as light showers cross, ample low
level moisture favors continuing low cloud through tonight.
DTW THRESHOLD PROBABILITIES...
* Moderate to high for ceiling aob 200 ft and/or visibility below
1/2SM through this evening.
* High for ceiling aob 5000 feet today and tonight.
* High for ptype of all rain.
* Low for thunderstorms this afternoon.
&&
.PREV DISCUSSION...
Issued at 949 AM EST Thu Feb 19 2026
UPDATE...
Earlier forecast updates were issued to increase rain chances today
as a slow moving mid level short feature and trailing axis of mix
level deformation/frontal forcing lifts northeast across the forecast
area. An increase in the east-southeast flow and corresponding
downslope has allowed improvement in visibilities from Flint/Owosso
up through the Saginaw Valley. While diurnal heating may support some
slight improvement to visibilities across the eastern portions of
the forecast area, the easterly flow off the icy lakes will maintain
a strongly stable boundary layer capped by a very deep inversion. Any
semblance of daytime mixing will be inefficient in allowing too
significant an improvement in the fog and low clouds across the east.
Therefore afternoon temps have been nudged downward accordingly in
this area.
PREV DISCUSSION...
Issued at 331 AM EST Thu Feb 19 2026
DISCUSSION...
Shallow boundary layer moisture under a strong inversion will
maintain expansive fog over all of SE MI through at least the late
morning hours, with visibilities ranging between 1/4 mi to 3/4 mi.
Daytime heating in conjunction with a subtle increase in wind speeds
and rain chances will attempt to improve visibilities through the
day. The inversion weakens but holds under increasing mid-level
clouds, which will maintain more murky conditions with low stratus
and patchy mist. Given pretty inefficient mechanisms to erode fog
through the morning, have opted to extend the Dense Fog Advisory
through 12PM and will let near-term trends dictate the need for any
early cancellation or extension. Daytime highs have also been
lowered for this forecast package. Thinking is that dense fog
lifting to stratus with an east flow component will hamper
meaningful temperature increases today, holding highs in the low to
mid 40s. There is still a signal for the interior through Flint and
portions of the Tri-Cities to push towards the upper 40s, where a
small window for afternoon clearing resides.
Renewed rain shower chances are likely through the day today given
the early morning cyclogenesis across the Central Rockies which has
spawned a low pressure system, on track to travel into the Great
Lakes through Friday. Trailing shortwave feature will aid in
strengthening low pressure across Lake Huron down to a seasonably
strong surface pressure around 990mb with occlusion taking place
shortly thereafter as the low progresses across central to northern
lower Michigan. Rain chances will be possible throughout the day,
but two main windows for better coverage will be this morning into
the afternoon and again late tonight into Friday morning.
Rain showers have developed right along a strong theta-e gradient
across northern Indiana as a shortwave feature arrived overhead.
Progression of the low pressure system will transition this
gradient/stalled low-level frontal boundary into Michigan this
morning and afternoon. This boundary will likely stall out over
southern Michigan, but continued progression of low pressure will
enhance system relative isentropic ascent through the low and mid
levels, increasing chances and coverage of rain showers late tonight
and overnight. Some isolated embedded thunderstorms will be possible
given weaker MUCAPE values of 100-250 J/kg.
Cyclonic flow will accelerate the colder air situated over the
northern Plain into Michigan, the coldest of which will be found on
the southern flank of the low pressure system, wrapping around Lake
Michigan before nosing into southern Michigan. Temperatures to drop
through the day Friday, with steeper acceleration farther south
across the cwa where the cooler air initially resides. This colder
air will also be tied to the stronger llj which lines up across
southern Michigan and through the Ohio Valley. The stronger momentum
reservoir brings gust potential of 40-45 mph across southern
Michigan with dampened potential (~30-35 mph) closer to the Tri-
Cities and Thumb as improved mixing depths bisect the stronger winds
aloft. Wrap around moisture also bring snow shower chances Friday
afternoon into the evening.
Low pressure weakens and washes out over the weekend with additional
shortwaves expected to carve into the Plains and Midwest over the
weekend. This will reinforce colder air, the coldest of which
arrives Sunday and Monday with 850 mb temperatures dropping to -12C.
These temperatures will be cold enough to support lake effect snow
chances Sunday and Monday with added support from glancing
shortwaves. Colder temperatures last through the early week period.
MARINE...
Areas of locally dense marine fog will decrease as drier air
attempts to lift in from the southwest. A brief lull in dynamics
ensues today as competing systems interface between the eastern
Plains and Upper Midwest. Southeasterly winds hold for most of the
day with slower speeds over Lake St. Clair and western Erie,
compared to the Huron basin. An accelerated low-level jet (+40
knots) is expected to return for the northern half of Lake Huron on
Friday as the eastern Plains wave deepens and ejects across Lower
Michigan. Medium confidence exists in an additional round of gusts
to gales for LHZ361 and LHZ362, therefore a Gale Watch remains in
effect for the northern half of Lake Huron. Additionally, this
system will produce more rounds of rain showers, and perhaps some
light snow for the northern waterways Friday evening/night.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Dense Fog Advisory until 4 PM EST this afternoon for LHZ363-421-422-
441>443-462>464.
Gale Watch from late tonight through Friday afternoon for LHZ361-
362.
Lake St Clair...Dense Fog Advisory until 4 PM EST this afternoon for LCZ460.
Michigan waters of Lake Erie...Dense Fog Advisory until 4 PM EST this afternoon for LEZ444.
&&
AVIATION.....KDK
UPDATE.......SC
DISCUSSION...AM
MARINE.......KGK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Feb 19, 3:38 AM EST, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 338 AM EST Thu Feb 19 2026 MIZ047>049-053>055-060>063-068>070-075-076-082-083-200845- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 338 AM EST Thu Feb 19 2026 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight A Dense Fog Advisory is in effect for all of SE MI until Noon today. There will be a low chance for some isolated thunderstorm development today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-200845- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 338 AM EST Thu Feb 19 2026 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight A Dense Fog Advisory is in effect until 12 PM for portions of the Great Lakes. Please see the latest marine weather message for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Watch is in effect Friday for northern Lake Huron north of Sturgeon Point. Please see the latest marine weather message for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AM
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:03 PM EST | Special Weather Statement | DTX | Saint Clair | 42 min |
| Feb 18, 7:32 PM EST | Special Weather Statement | DTX | Wayne | 58 min |
| Feb 18, 9:32 PM EST | Dense Fog Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 14 hr |
| Feb 19, 3:02 AM EST | Marine Dense Fog Advisory | DTX | 25 hr |
Nearby
Wind Advisories in Michigan, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.